Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 103, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 11, 2002, 3:33 PM CDT. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2002, 3:33 PM CDT (20:33 UTC)
- Expired
- May 11, 2002, 4:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:59 PM CDT, 34 minutes earlier.
Area forecast discussion, May 11, 2:59 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
259 PM CDT SAT MAY 11 2002
SHORT TERM CONCERNS ARE BOUNDARY PUSHING ACROSS CWA DURING THE
EVENING AND SEVERE WEATHER SPROUTING UP. NEXT MORE WIDESPREAD
CONCERN IS FLOODING POTENTIAL OVERNIGHT INTO SUNDAY MORNING.
RADAR SHOWING CELLS BEGINNING TO FIRE IN SUNSHINE AHEAD OF BOUNDARY
IN NORTH CENTRAL. LOOKS TO BE AN ACTIVE EVENING AND OVERNIGHT.
WITH MODELS SLOWER TO BRING MAIN WAVE ACROSS. GIVEN LAST NIGHTS
RAINFALL WILL EXPAND FLOOD WATCH A COUPLE COUNTIES NORTH AND WEST
AND WILL CONTINUE INTO SUNDAY MORNING. ETA GIVING OVER 2 TO OVER 4
INCHES OF PRECIP ON QPF OVER PARTS OF CWA NEAR INTERSTATE 70.
WILL LINGER PRECIPITATION ACROSS NORTH CENTRAL SUNDAY...AND INTO
PARTS OF NORTHEAST KANSAS SUNDAY NIGHT. TEMP WISE...FAVORING THE
MESOETA TEMPS FOR LOWS OVERNIGHT...SIMILAR TO GOING FORECAST. WILL
GO A TAD HIGHER ON HIGHS FOR SUNDAY THEN MAV/FWC.
FOR LATER PERIODS...BRAKE IN ACTION UNTIL WEDNESDAY NIGHT WHEN
LATEST EXTENDED MODELS SHOWING SOUTHWEST FLOW ALOFT AND HINTING OF
SHORTWAVES...AND TO COME IN LINE WITH SURROUNDING OFFICES...ADDED A
CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT.
BOUNDARY AND SOUTHWEST FLOW ALOFT KEEP CHANCE FOR PRECIP AS PER
GOING FORECAST THROUGH FRIDAY. WILL GO WITH DRY SATURDAY. TEMPS
CLOSE TO GOING FORECAST OR MODIFIED A TAD GIVE LATEST NCEP NUMBERS.
HIGHS THURSDAY MAY HAVE TO BE TWEAKED DOWN A TAD.
.TOP...FLOOD WATCH TONIGHT AND SUNDAY MORNING FOR NORTHEAST AND EAST
CENTRAL KANSAS
KSZ010>012-021>024-026-034>040-054>056-058-059
FRANTZIn the hours before
Special weather statement, May 11, 11:35 AM CDT, 3 hours 58 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-112200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1135 AM CDT SAT MAY 11 2002 STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION MAY BE NEEDED LATER THIS EVENING AND TONIGHT ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. THERE IS A RISK FOR SEVERE THUNDERSTORMS ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS NORTHCENTRAL KANSAS. THUNDERSTORMS WILL THEN MOVE ACROSS NORTHEAST AND EAST CENTRAL KANSAS DURING THE NIGHT AS THE COLD FRONT MOVES SOUTH. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS...LARGE HAIL AND FLOODING RAINS. A FLOOD WATCH IS IN EFFECT FOR TONIGHT ACROSS NORTHEAST AND EAST CENTRAL KANSAS. THE THREAT FOR FLASH FLOODING IS GENERALLY EAST OF A LINE FROM MARYSVILLE TO ABILENE...WHERE HEAVY RAINS HAVE ALREADY OCCURRED DURING THE PAST WEEK. A VERY MOIST AIR MASS CONTINUES TO BE PUSHED NORTH BY SOUTHERLY WINDS. THE COLD FRONT WILL PROVIDE A FOCUS FOR THE LOW LEVEL MOISTURE AND THUNDERSTORMS SHOULD DEVELOP LATE THIS AFTERNOON AND TONIGHT. WINDS HIGHER UP IN THE ATMOSPHERE ARE EXPECTED TO BLOW PARALLEL TO THE FRONT WHICH MAY CAUSE THUNDERSTORMS TO FORM AND MOVE OVER THE SAME AREAS MULTIPLE TIMES...CREATING THE POTENTIAL FOR FLASH FLOODING. STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN TOPEKA.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:29 PM CDT | Severe Thunderstorm Warning | TOP | 56 min | |
| May 11, 3:41 PM CDT | Severe Thunderstorm Warning | TOP | 44 min | |
| May 11, 4:24 PM CDT | Severe Thunderstorm Warning | TOP | 51 min | |
| May 11, 5:14 PM CDT | Severe Thunderstorm Warning | TOP | 61 min | |
| May 11, 6:11 PM CDT | Severe Thunderstorm Warning | TOP | 39 min | |
| May 11, 6:40 PM CDT | Severe Thunderstorm Warning | TOP | 35 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.